RESEARCH ARTICLE


Adrenaline Autoinjector Needle Interlocking in the Thumb Due to Improper Injection



Schmid M*, 1, Weidenhoffer I1, Udvardi A1, Lomoschitz K2, Volc-Platzer B1, Wöhrl S3
1 Department of Dermatology, Donauspital, Vienna, Austria
2 Department of Radiology, Donauspital, Vienna, Austria
3 Floridsdorf Allergy Centre (FAZ), Vienna, Austria


Article Metrics

CrossRef Citations:
0
Total Statistics:

Full-Text HTML Views: 107
Abstract HTML Views: 187
PDF Downloads: 115
Total Views/Downloads: 409
Unique Statistics:

Full-Text HTML Views: 80
Abstract HTML Views: 142
PDF Downloads: 95
Total Views/Downloads: 317



© 2013 Schmid et al;

open-access license: This is an open access article distributed under the terms of the Creative Commons Attribution 4.0 International Public License (CC-BY 4.0), a copy of which is available at: https://creativecommons.org/licenses/by/4.0/legalcode. This license permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.

* Address correspondence to this author at the Department of Dermatology, Donauspital, Vienna, Austria; Tel.: +43128802-4102; Fax: +43128802-4180; E-mail: martina.schmid@wienkav.at


Abstract

Herein, a case of improper epinephrine autoinjector injection into the thumb involving deep connective tissue and bone is reported. We additionally review knowledge, skills and habits of a cohort of autoinjector users of a hospitalbased dermatologic outpatient clinic.

Keywords: Epinephrine autoinjector, digital ischemia, application error.